Morphine dosage in palliative care

Common Questions and Answers about Morphine dosage in palliative care

avinza

I think you will be alright and can slowly taper off on your own,but if you are caught up in the Morphine High you WILL be in for a long rough ride,Please do not blame the Drug,remember what you are going back to,yourself.Addiction is different to psychological and physical dependence,you are not addicted.Addicted people are totally preocupied by the drug they crave the euphoria and only want to stop because they are not getting high anymore.
My 77 year old dad was taken to hospital with chest and rib pain. He had lost 12 kilos in two months. There were no symptoms like coughing. A CT scan revealed a 86 x 75 x 72 mm tumor. The report said: "It extends from the level of superior border of aortic arch upto the aortic valve inferiorly and abuts the aortic arch, main pulmonary trunk, left pulmonary artery. No calcific or necrotic areas are seen within". A followup needle biopsy.
......Thank you. Not long enough in my book. After reading the doc's reply, I remained somewhat confused....till I got to yours. You cleared up a lot of questions. He stated that drugs, even prescribed correctly, do more harm than good. Then he ends w/ the statement "prohibition would not be in our best interest"...who's interest, addicts or pain patients; which often are two in the same.
Reglan (metoclopromadine) is a very cheap medication, unfortunately, it is also metabolized in the kidneys, so a too high dose results in toxic levels in the blood. My husband and I discovered that completely bypassing the GI tract by using reglan injections worked much better in the end. Chica didn't get the extra pyramidal side effects (extreme restlessness, shaking and trembling) from the reglan injections that she got from the oral meds.
Keep strong and try to take care of yourself. If you need to talk about anything, or if I can help you in any way, please, do not hesitate to contact me. I will be praying for you.
Don't be fooled by codeine neither as your body processes OxyContin and codeine all into morphine but Oxy is just 1000 times stronger. I just wish they would restrict this drug to palliative care patients only as it is dangerous addictive, kills kids and adults daily who use it recreationally and is just prescription heroin.
The need for prompt and effective palliative care has been proven. Pain diminishes the quality of life and diminishes the person's strength to fight stress and infection. Gabapentin is often very useful in treating pain. You just have to go up slowly and remember that the initial side effects, if any, will usually subside in a week or too. Good luck with it. I think it is up to you to wait on talking to your neuro about it. But, why wait until you see him?
Magnesium supply decreased the intensity of morphine-induced physical drug dependence. In heroin addicts, the plasma magnesium concentration is decreased." http://www.ncbi.nlm.nih.gov/pubmed/18705537 Violence and nutrition: http://www.parenting-healthy-children.com/children-nutrition.html Here's a review on Magnesium Taurate from Amazon's website: "I began taking this product 3 weeks ago for Panic Attacks and Anxiety.
There are no comparative trials showing that oxycodone is more effective than any other opioid.[4] In palliative care, morphine remains the gold standard.[5] However, it can be useful as an alternative opioid if a patient has troublesome adverse effects with morphine. It is effective orally and is marketed in combination with aspirin (Percodan, Endodan, Roxiprin) or paracetamol/acetaminophen (Percocet, Endocet, Roxicet, Tylox) for the relief of pain.
methadone unlike other drugs is a long acting narcotic,best suited for the treatment of narcotic addiction and cronic pain,also it is used in palliative care,another benefit is it is less toxic on the liver,as drugs that contain tylenol are toxic in high dose of 2grams or so.All drugs have their side affects and methadone is no exception.In my personal experience i no longer am in thought of running out of percocet or its cousin oxycontin.
Until the person reaches this point there are only educated guesses This is only reliable in the face of supportive care only. In other words no heroics. And an accurate assessment of level of consciousness may be skewed in the presence of drugs used to make the person comfortable. However, there is validity to the premise that pain will actually keep you alive longer, and it's always an ongoing challenge to find the balance of pain and/or anxiety control.
Believing in god does not in anyway avoid a life time of Opioid addiction. If your pain was Chronic and (never to end),then its time for you to start seeking Palliative care,but remember when you start Opioids your Spiritual life is put on hold and it seems so important to you. This may sound absurd but I have been through hell,and on the other side I found Heaven,whereas from a chemical heaven all I could see was a hell.
I have been diagnosed with MS, but my journey was not a walk in the park and I can surely relate to what others in this group are going through. If I can help in any way, I will be very happy to do so. I also have one more thing to say and that is that my doctor's say there might be another neurological issue or enzyme deficiency issue that is contributing to my symptoms. I am working through that process and perhaps this forum will help me in some way with that issue as well.
Was it quarkery when my doc treated me outside of the fda approved standard of care with a talored dosing and treatment time, resulting in my svr? What might be quackery to one, may not be to another.
MedHelp Health Answers